advertisement
Question
Posted by: Liza | 2010/01/29

Finally a name for what I' m feeling!

Went to see my doc on Wednesday. Just didn' t know how to explain what I was feeling. Then yesterday I read the entry on Akathisia on wikipedia. I' ve been trying risperidone since the medical aid only wants to pay half of my Seroquel. At least I now have 3 anti-psychotics that were on the formulary that either didn' t work, or caused terrible side effects. So I' m hoping that the med aid will approve to pay for all my Seroquel for the month.

What really annoys me about the med aid though, is that for different classes of anti-psychotics, they pay differently. They pay up to R1600 for one type of anti-psychotic, but only R700 for the Seroquel that has been working so well for me until lately.

The medical aid basically forced me to try out a formulary anti-psychotic - I tried Risperidone. Besides the Akathisia, it caused severe lactation problems. My youngest son is almost 10 and I' ve had enough breastmilk since I started the Risperidone to feed a newborn baby. I was starting to feel that I' m having the breastmilk because there were 2 babies born in the office in the past month. Like sympathy breastmilk.

My doc says that it' s just the medication - which we have now stopped. So now its'  Rivotril until I' m back stable on the Seroquel again - provided the medical aid decides to pay for the full amount. And I hate benzo' s. The inner anxiety and tension and jumping from one thought to another (and from one decision to another) has just been driving me nuts, so I' ll just zip the mouth and use the Rivotril until I' m back on my feet. My brain just feels like mush and I have difficulty concentrating (with and without the Rivotril, so I know it' s not that for a change)

Just really glad that Kulula had a sale on and I could get tickets for my mom and kids to come and visit during the long SWC June holiday. I can' t wait. I' m supposed to be seeing them during Easter, but the plane tickets were just too expensive and unaffordable. Hopefully my boss will send me to Joburg for a week sometime due to high work volumes. Although that is rather wishful thinking. We currently aren' t experiencing that high work volumes - even though a new system of ours went live at the begininning of the month. There have hardly been any problems coming out of the new system. We were all ready to tackle emergency problems in the system - and then there were hardly any problems at all. This lead to every member of our team getting a performance bonus (not much, but better than nothing - I could afford the June holiday plane tickets with the extra money).

My concentration is mush and I' m running off at the mouth. Eish

Liza

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Interesting ! Akathisia is such an odd symptom / side-effect very difficult but often really hard to describe. ANd we seem to vary so much in our sensitivity to it. One person will experience it mildly and temporarily on Drug X, another will get it intolerably severely, and many others won't experience it at all.
medical Aids arfe often really badly advised, and short-sighted in their decisions. Paying for the full amount for a medication that works is actually cheaper than paying smaller amounts for meds that don't work at all ( for a med that doesn't work, the waste is 100 % ).
Risperidone is excellent for many people. The lactation is a real nuisance, much more common on other commonly used meds.
Good to have gotten in some travel before the Great Soccer World Cup Ripoff shoves those prices higher.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010/01/29

Interesting ! Akathisia is such an odd symptom / side-effect very difficult but often really hard to describe. ANd we seem to vary so much in our sensitivity to it. One person will experience it mildly and temporarily on Drug X, another will get it intolerably severely, and many others won't experience it at all.
medical Aids arfe often really badly advised, and short-sighted in their decisions. Paying for the full amount for a medication that works is actually cheaper than paying smaller amounts for meds that don't work at all ( for a med that doesn't work, the waste is 100 % ).
Risperidone is excellent for many people. The lactation is a real nuisance, much more common on other commonly used meds.
Good to have gotten in some travel before the Great Soccer World Cup Ripoff shoves those prices higher.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement